# SDR TO3R20170214001

- Difficulty date: February 14, 2017
- Submitted: February 15, 2017
- Operation: General aviation
- Aircraft: N999DM
- Make and model: Cessna 421C
- Aircraft serial: 421C0869
- Aircraft time: 6,304 hours
- Engine: Cont GTSIO520L
- Engine time: 900 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: P108421
- Condition: Separated
- Location: Engine
- Part time: 18 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

OUR CUSTOMER REPORTED UNEVEN IDLE AND ERRATIC EGTS ON ALL CYLINDERS.  AFTER TROUBLESHOOTING WE FOUND THAT ONE OF THE FILTERS WE REPLACED AT THE AIRCRAFTS LAST ANNUAL (18 HOURS AGO)HAD LOST THE INBOARD FELT SEAL AND PARTICLES WERE FOUND THROUGHOUT UPPER DECK REFERENCE LINES AND FUEL INJECTORS AS WELL AS IN INLET SIDE OF INTERCOOLER.  THIS REQUIRED OUR CUSTOMER TO SHUT DOWN ENGINE DURING LANDING SEQUENCE.  COMPLETE UPPER DECK, FUEL INJECTOR SYSTEM AS WELL AS INTERCOOLER WERE REMOVED FOR CLEANING.  THE SEAL ON THE FILTER MUST HAVE HAD LOW/PART ADHESION AS REMAINING SEAL WAS FOUND TO ALSO BE PARTIALLY BONDED.  FILTER HOUSING WAS CHECKED FOR SUFFICIENT COMPRESSION ON FILTER BASES AND FOUND TO BE OKAY.  WE CHECKED OTHER FILTERS PURCHASED FOR OTHER AIRCRAFT THAT DID NOT HAVE ANY FLIGHT TIME AND FOUND THAT THEY SHOWED BONDING LESS THAN 50% ON THE FELT SEAL.
